Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Just started - nausea, nausea
Jan 15, 2004

I had to stop treatment after just 6 days due to persistant nausea, jaundice, and high bilirubin level of over 5(a ten-fold increase). I was taking combivir, reyataz, and norvir. My question is what do you think was causing the nausea, the AZT or the bilirubin?

I have good CD4 counts (above 800) so I am going to go off treatment for now. When I need to go back on what would be a good combination to prevent a reoccurance of the nausea? I don't think I want to take Reyataz again, but I am resistant to all non-nucs. Are there any less toxic nucs for those of us who get so sick on combivir?

Response from Dr. Henry

I would suspect that the AZT or Norvir might have contributed to the nausea. Kaletra or ritonavir + phosamprenavir would be a good anchor for your next regimen along with several NRTIs (but not AZT perhaps)such as 3TC or FTC and ddI or abacavir. I often prescibe Marinol or Reglan during the first month on treatment until the stomack settles down. KH



Previous
I am allergic to protiase inhibitors
Next
spontaneous coronary artery dissection in HIV + Pt.'s

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement